ADVERTISEMENT

Q. Should I start my bone tuberculosis medicines again for my hip pain?

Answered by
Dr. Sivasankar Reddy
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 20, 2021

Hi doctor,

I am suffering from left-side hip pain for the last four months. The pain initially started while walking, but the pain is more acute for the previous two months. I am using an elbow crutch while going on the staircase, wearing hip support, using Volitra spray, and a hot water bag. I have taken all medicines like tablet Voveran, tablet Ultracet, and other drugs prescribed by the doctor. I did a hip X-ray six months, and the doctor recommended medication for muscular pain. I did a hip MRI recently, and it showed mild synovitis in the left hip. The doctor suggested a blood test suspecting TB in the hip, but that report shows normal. The doctor says I should again do MRI or blood test after two months to decide on further treatment. I have a history of tuberculosis, and I underwent six months of TB medication for pulmonary tuberculosis two and a half years ago. There was blood in the sputum a few times and a low fever before that. The sputum test showed negative, but based on the CT scan; the doctor suspected pulmonary TB. I was recommended medicine for six months. I gained 3 kgs of weight, and there was no blood in the sputum during treatment or to date now. I have increased by one kilogram currently and not having any fever now. I consulted another doctor with the hip MRI, and he says synovitis is the initial symptom of bone TB. The blood test will not show these things in the initial stage. He says I can start taking TB medicine suspecting bone TB to reduce the risk. He is suggesting tablet AKT 4 for two months and tablet AKT 3 for ten months. I have attached the initial hip X-ray, medicines taken, hip MRI, and blood test report. These are some queries. What can be the possible cause of pain in my left hip? Should I start TB medicine again for bone TB? Is there any other test except bone biopsy to find out bone TB? Will there be any adverse effects if I undergo TB medication again for one year? Can I completely cure bone TB, or TB going to appear again? What will be my life expectancy after having pulmonary TB and bone TB? Can my wife get infected from bone TB from me? If yes, what precautions need to be taken.

I am looking forward to your reply. Thank you.

#

Hi,

Welcome to icliniq.com.

Synovitis will cause pain. I suggest you start TB (tuberculosis) medications otherwise, it will progress, and later you will develop arthritis, so begin as early as possible. Sometimes all tests are inconclusive initially, no need to do further testing for the next three months.

Follow the medications according to prescription. If any side effects, inform the doctor.

We can cure it entirely if you can diagnose it in early phases. That is one advantage of bone tuberculosis. It will not affect your life expectancy once it is cured.

Bone TB will not spread only pulmonary TB will spread, no need to take precautions.

Thank you for the reply doctor,

I am currently taking tablet Akurit 4 (four tablets before breakfast) and tablet Benadon 40 (half tablet after dinner) for bone TB treatment. These are some follow-up queries in this regard. Whether the current medicine dosage is acceptable, keeping in view my earlier TB treatment? How long should I take Akurit 4 and Akurit 3? Will you suggest any other medicine or specific diet in this case? How is the duration of medication for bone TB treatment decided? Which specialty of doctors, orthopedic or pulmonologist, should I consult for this?

Looking forward to your reply.

#

Hello,

Welcome back to icliniq.com.

I suggest tablet Akurit 3 (Isoniazid 75 mg, Rifampicin 150 mg, Ethambutol 275 mg, Pyrazinamide 400 mg) for three months and tablet Akurit 2 ( Rifampicin 150 mg, Isoniazid 75 mg, Ethambutol 275 mg) for six months, a total of nine months is must.

If necessary, we can extend it to 12 months also.

No specific diet. You can eat everything.

Weight gain after three months of tablet Akurit is a good sign,

Consult orthopedic doctor only.

It is recommended to take six months of medications for pulmonary TB, but for bone TB minimum of 9 to 18 months is required depending on the severity.

If you stop in between, there is a chance of recurrence, and you will develop resistance to the present medication.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Dexamethasone - Uses, Dosage, Side Effects, Drug Warnings, and Precautions

For skin disorders, the doctor will prescribe a topical lotion ... Mental Health - This medicine increases the risk of anxiety, mood swings, depression, and other mental health symptoms, especially in patients with a pre-existing psychiatric ...   Read full

Kindly explain the MRI taken for neck pain.

.. MRI report suggests a very serious problem and you need to see a spinal surgeon or a neurosurgeon urgently (attachment removed to protect patient identity). The top of your mother's spine has tuberculosis of the bone and that has left her with a v...   Read full

I have tuberculosis with fever, night sweats, chest pain, etc. What should I do?

I have symptoms that include: Fever, chills, night sweats, tiny amount of blood in my spit which didn’t last, sharp chest pain 1-3 times a day that’s followed by my chest bones cracking when ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.